Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 35, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 26, 2008, 6:49 PM EDT for St. Lawrence County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2008, 6:49 PM EDT (22:49 UTC)
- Expired
- Jun 26, 2008, 7:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:39 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 26, 4:39 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 439 PM EDT THU JUN 26 2008 .SYNOPSIS... AN UPPER AIR DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION OVERNIGHT. A WEAK RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION FRIDAY AND FRIDAY NIGHT. A WARM FRONT APPROACHING THE REGION ON SATURDAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTH COUNTRY SATURDAY AFTERNOON THROUGH SUNDAY...WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 438 PM EDT THURSDAY...COMPOSITE RADAR LOOP SHOWING SOME SHOWERS AND STRONG THUNDERSTORMS ACROSS THE OTTAWA VALLEY IN CANADA AND ALSO JUST NORTH OF THE SAINT LAWRENCE VALLEY IN QUEBEC AT THIS TIME. THESE STORMS ARE MOVING SOUTHEAST AND WILL AFFECT OUR NORTHERN ZONES EARLY THIS EVENING. HAVE GONE WITH CHANCE POPS FOR TONIGHT. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO END BY MIDNIGHT AS AN UPPER SHORTWAVE MOVES SOUTHEAST OF THE AREA. WATER VAPOR LOOP SHOWING THIS UPPER SHORTWAVE ACROSS SOUTHEAST ONTARIO AT THIS TIME. COMBINATION OF LIGHT WINDS AND DEW POINTS IN THE 60S ACROSS THE REGION ALONG WITH ANY RAINFALL WILL LIKELY LEAD TO FOG DEVELOPING ACROSS THE REGION OVERNIGHT...SO HAVE MENTIONED PATCHY FOG OVERNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 438 PM EDT THURSDAY...IT LOOKS LIKE FRIDAY WILL BE A DRY DAY ACROSS THE REGION BEFORE MORE SHOWERS AND THUNDERSTORMS MOVE INTO THE REGION THIS WEEKEND. BUFKIT FORECAST SOUNDINGS SHOW A MID LEVEL CAP WILL BE OVER THE REGION ON FRIDAY...SO NOT EXPECTING ANY PRECIPITATION ON FRIDAY AND FRIDAY NIGHT. HAVE LEANED TOWARD THE LOWER ETA MOS POPS FOR FRIDAY AND FRIDAY NIGHT. HAVE GONE A BIT ABOVE MOS MIN TEMPERATURES FOR FRIDAY NIGHT. MODELS SHOW A CLOSED UPPER LOW WILL FORM OVER THE WESTERN GREAT LAKES ON SATURDAY...WITH WEAK SHORTWAVES ROTATING AROUND THIS UPPER LOW ON SATURDAY AND SATURDAY NIGHT THAT WILL MOVE INTO THE FORECAST AREA THROUGH THE PERIOD. AT THE SURFACE...A WARM FRONT WILL APPROACH THE REGION ON SATURDAY...SO HAVE GONE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON...WITH ACTIVITY CONTINUING INTO SATURDAY NIGHT. HAVE GONE WITH LIKELY POPS FOR SATURDAY NIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. HAVE USED A BLEND OF THE MOS GUIDANCE FOR MAX TEMPERATURES ON SATURDAY...AND HAVE USED A BLEND OF THE MOS GUIDANCE FOR MIN TEMPERATURES SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 438 PM EDT THURSDAY...FCST CHALLENGE FOR LONG TERM WL BE IMPACTS OF SLOW MOVING MID/UPPER LVL TROF ACRS OUR CWA...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL ASSOCIATED WITH AFTN/EVENING STORMS. VERY GOOD RUN TO RUN CONTINUITY...ALONG WITH OVERALL GOOD AGREEMENT WITH GFS/ECMWF MODELS...HAS LED TO ABOVE AVERAGE FCSTER CONFIDENCE. WL CONT TO MENTION HIGH POPS FOR SUNDAY ASSOCIATED WITH STALLED FRNT ACRS OUR CENTRAL/EASTERN CWA AND PWS AROUND 2.00 IN ADDITION...NUMEROUS EMBEDDED S/WS WL ROUND TROF BASED TO ENHANCE LIFT AND PRODUCE AREAS OF SHOWERS/STORMS ON SUNDAY. GIVEN...PWS NEAR 2.00...WARM CLOUD DEPTHS BTWN 10-12KFT...AND SLOW EXPECTED STORM MOTIONS...WITH VECTOR ANALYSIS SHOWING POTENTIAL FOR TRAINING...FEEL LOCAL HEAVY RAINFALL WL BE LIKELY. HOWEVER...ITS DIFFICULT TO TIME INDIVIDUAL S/WS AND POTENTIAL IMPACTS OUTFLOW COULD HAVE ON ATMOSPHERE AND PUSHING SFC FRNT TO OUR EAST...BUT THIS SCENARIO WL HAVE TO BE WATCHED CLOSELY. OTHERWISE...MID/UPPER LVL TROF WITH EMBEDDED S/WS WL CONT TO IMPACT OUR CWA ON MONDAY INTO TUES. WL CONT TO MENTION CHC POPS WITH THE HIGHEST CHCS DURING THE AFTN/EVENING HRS...WHEN SFC INSTABILITY IS THE GREATEST. PROGGED 85H TEMPS NEAR 15C ON SUNDAY SUPPORT HIGHS WELL INTO THE 80S TO NEAR 90...BUT CLOUDS/PRECIP WL HOLD TEMPS IN THE U70S MTNS TO L80S VALLEYS ON SUNDAY. FEEL THE DEVELOPMENT OF COLD CORE TROF AND WEAK LLVL CAA WL KEEP TEMPS MAINLY IN THE 70S FOR MONDAY INTO TUESDAY WITH AFTN/EVENING SHOWERS. BY WEDS TROF AXIS WL BE ACRS OR JUST EAST OF CWA...WITH NVA/SUBSIDENCE EXPECTED ACRS OUR CWA. WL KEEP WEDS DRY WITH NEAR NORMAL TEMPS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THROUGH 18Z FRIDAY...THE AVIATION FOCUS WL BE POTENTIAL FOR SHOWERS/STORMS THIS AFTN/EVENING...FOLLOWED BY AREAL COVERAGE/INTENSITY OF FOG TONIGHT. FIRST...BAND OF SHOWERS ASSOCIATED WITH DECAYING MCS AND WEAK 5H VORT IS MOVING ACRS EASTERN VT ATTM. MEANWHILE...NEXT 5H VORT AND WEAK SFC TROF IS APPROACHING THE SLV. VIS SAT PIC SHOWS LIMITED CLRING AHEAD OF THIS SYSTEM...HAS PRODUCED MINIMAL AMOUNTS OF SFC INSTABILITY. HOWEVER...BREAKS IN THE CLOUDS CONT TO DEVELOP WITH TEMPS WARMING INTO THE 70S IN THE SLV...ALONG WITH SFC DWPTS IN THE L60S. LAPS DATA INDICATES SFC BASED CAPE VALUES APPROACHING 1000 J/KG ACRS THIS REGION. THE 4KM WRF STILL SHOWS A BROKEN LINE OF STORMS DEVELOPING ACRS THIS REGION TODAY AND MOVING INTO THE CPV AND EASTERN VT BY EVENING. WL USE THIS AND WATER VAPOR TIMING OF S/W ENERGY TO PLACE VCTS AT MSS/SLK BY 19Z AND TEMPO GROUP FOR 3SM TSRA BTWN 19-22Z. TIMING OF STORMS AT RUT/BTV WL BE BTWN 20-22Z...AND AFT 22Z FOR MPV. GIVEN...EXPECTED PRECIP THIS AFTN AND PREVIOUS RAINS FROM DECAYING MCS THIS MORNING...WL MENTION FOG AFT 06Z AT MPV/SLK WITH VIS BLW 1/2SM AND CIGS OVC001. THIS VLIFR CONDITIONS WL IMPROVE AFT 12Z FRIDAY. TOUGH CALL ASSOCIATED WITH AMOUNT OF LOW CLOUDS AND REDUCED VIS AT PBG/BTV/RUT/MSS IN FOG/BR TONIGHT...BUT WL MENTION SOME VIS BTWN 2-4SM IN BR. 18Z FRIDAY THROUGH MONDAY...VFR CONDITIONS ARE ANTICIPATED FRIDAY ACRS OUR TAF SITES WITH MORE FOG (VLIFR CONDITIONS) EXPECTED BTWN 06-12Z SATURDAY MORNING AT SLK/MPV. OTHERWISE...MID/UPPER LVL CLOSED CIRCULATION APPROACHES OUR CWA SATURDAY INTO SUNDAY WITH SEVERAL ROUNDS OF SHOWERS AND STORMS ANTICIPATED. THESE STORMS WL PRODUCE SEVERAL HRS OF VFR CONDITIONS IN THE HEAVIEST STORMS. THIS PATTERN WL CONT INTO MONDAY WITH MORE SHOWERS EXPECTED. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...WGH SHORT TERM...WGH LONG TERM...TABER AVIATION...TABER
Hazardous weather outlook, Jun 26, 4:32 AM EDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 432 AM EDT THU JUN 26 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-270845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 432 AM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING LOCALIZED GUSTY WINDS TO 40 MPH OR GREATER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PROLONGED THREAT OF SHOWERS AND THUNDERSTORMS SATURDAY THROUGH MONDAY ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 4:57 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 457 PM EDT THU JUN 26 2008 NYZ026-027-029-030-087-262200- NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- INCLUDING...CANTON...MALONE...MASSENA...OGDENSBURG AND POTSDAM 457 PM EDT THU JUN 26 2008 AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS FROM 28 MILES NORTHWEST OF LOUISVILLE TO 28 MILES WEST OF OGDENSBURG NEW YORK...MOVING SOUTHEAST AT 45 MPH. THUNDERSTORMS WILL BE NEAR CHIPPEWA BAY...LOUISVILLE BY 520 PM...NEAR EDWARDSVILLE...RAYMONDVILLE BY 530 PM...NEAR HELENA...POTSDAM BY 540 PM...NEAR LAWRENCEVILLE...HOPKINTON BY 550 PM...NEAR DEGRASSE AND SOUTH EDWARDS BY 600 PM. THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LARGE HAIL AND WIND GUSTS OF 50 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. LAHIFF
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:25 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 35 min |
| Jun 26, 5:52 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 53 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.